Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
blondegirl21

Are headaches a common side effect of ACCUTANE?

and Ive been feeling achey. Im not sick but achey. My main prob is my head...I swear, Its not the *worst* headache Ive ever had, its more of a constant pain rather than throbbing. Is this normal? I also feel like brain fog, like its hard to concentrate because of my headache. Please let me know what you think about this thanks!

Share this post


Link to post
Share on other sites

What is your dosage like? Are your eyes feeling weird/seeing is foggy?

How long are you taking it so far? It could be an adjustment period, or it could be something more- call your derm about it, and just try to be as accurate as you can with how it feels. Im sure theyll be able to decipher if its bad or not.

Share this post


Link to post
Share on other sites

well it could be as light as just a minor headache that will go away, because they are common on accutane. It could also be increased brain pressure, if it persists call your doc. Also i heard that drinking a lot of water helps the headaches subside. I Hope its nothin serious eusa_naughty.gif .

Share this post


Link to post
Share on other sites
Guest Craigems

DRINK WATER, drink 8-10 glasses a day, and eat food!!! i cant stress this enough. Accutane dehydrates you more that normal, DRINK and EAT and you wont get headaches! trust me, i havent has a headache yet on tane! and i'm 4and half months in.

Share this post


Link to post
Share on other sites
What is your dosage like?  Are your eyes feeling weird/seeing is foggy?

How long are you taking it so far?  It could be an adjustment period, or it could be something more-  call your derm about it, and just try to be as accurate as you can with how it feels. Im sure theyll be able to decipher if its bad or not.

Share this post


Link to post
Share on other sites
well it could be as light as just a minor headache that will go away, because they are common on accutane. It could also be increased brain pressure, if it persists call your doc. Also i heard that drinking a lot of water helps the headaches subside. I Hope its nothin serious eusa_naughty.gif .

Share this post


Link to post
Share on other sites

increased brain pressure is very rare, so theres really not much to be worried about. Just when you have your next derm appnt, tell the doc about it and see what he thinks. What essentially happens is you become a vegetable...

Share this post


Link to post
Share on other sites
Guest Craigems
DRINK WATER, drink 8-10 glasses a day, and eat food!!! i cant stress this enough. Accutane dehydrates you more that normal, DRINK and EAT and you wont get headaches! trust me, i havent has a headache yet on tane! and i'm 4and half months in.

Share this post


Link to post
Share on other sites
increased brain pressure is very rare, so theres really not much to be worried about. Just when you have your next derm appnt, tell the doc about it and see what he thinks. What essentially happens is you become a vegetable...

Share this post


Link to post
Share on other sites

yo. just started my 4th week and i know what you mean with the dull achy headache thang. and craig(ems) is right, drink water like it is your job..it seemed to help me. and this weekend i had muscle pains like it was MY job, and they also went away when i drank more and more water. so...the moral is...hydration. the brain swelling headache would be a blinding sharp pain. not a dull pain. you would know...dont worry. be happy.

Share this post


Link to post
Share on other sites
yo. just started my 4th week and i know what you mean with the dull achy headache thang. and craig(ems) is right, drink water like it is your job..it seemed to help me. and this weekend i had muscle pains like it was MY job, and they also went away when i drank more and more water. so...the moral is...hydration. the brain swelling headache would be a blinding sharp pain. not a dull pain. you would know...dont worry. be happy.

Share this post


Link to post
Share on other sites
Guest Craigems

We've had soooo many posts on brain swelling ... let me educate everyone here and now on brain swelling.

It starts off as a dull headache, and progressively increases into a pain which is is soo bad you'll hear bells ringing in your ears. You will know if you have increased brain pressure.

Less than <0.5% will ever get this, and so far there have been no-reports on this website of people having this problem.

Brainswelling can only really happen if you take a high-dose of e.g. Minocycline and Accutane "HIGH DOSE" at the same time .... over a period of time, then its a concern.

Thankyou and drink plenty of water ... if your URINE is yellow it means you aint drinking enough! ... 8-10 glasses a day people!

Share this post


Link to post
Share on other sites

there are some people on this site that were instructed to take doxycycline the first two months of their accutane. Is that because their accutane dose was so low?

Share this post


Link to post
Share on other sites

So apparently this thread is dead but I'm going to comment just in case someone is around and can help me out. It's my second day on Roaccutane 20mg a day, my weight is 103lbs and I already have a terrible headache. I have also been on Isotretinoine before but I don't recall having the headaches as soon as I'm having them now. Is this normal, to have headaches just two days after starting treatment? I'm drinking water like crazy after reading all of the previous comments, I'm so scared and my next appointment with the doctor is in two weeks. Help!

Share this post


Link to post
Share on other sites

Do you have any eye issues? Does it feel like pressure? Accutane can cause puesdo tumor...doesn't matter if you took accutane before....you can still get any of the side effects listed!

If it persists then call the doctors office!

Share this post


Link to post
Share on other sites

Well I certainly did. This I why I chose to dicontinue taking the drug back in 2006 because of monstrous cluster headaches. It's uncommon but I suppose it happens in some people. They even gave me a CAT scan to check if everything was okay at the time due to the severity of my headaches while on Accutane combined with Aura (visual disturbance). Horrible drug.

Share this post


Link to post
Share on other sites

Yes I do have eye issues, I have very high myopia and astigmatism but I had my eyes checked recently with my ophthalmologist and everything was fine, of course this was like 2 weeks ago and this is just my third day on Roaccutane. I may need to go back again and have them cheked again.

So this morning I woke up and the headache was mild, I had a big breakfast and after that took my pill and then I've been drinking lots of water throughout the morning. i feel like the headache is gone, instead I feel a mild pressure on my eyes mostly, not in my head, as if I had been for hours in front of the computer screen, I also don't see blurry or anything like that, it's just a moderate pressure. If I keep having the headaches I will make sure to call the doctor and tell him about it. I have already been three times under Roaccutane before because I had awful acne, this time my acne it's not so bad so the doc said he'd probably just give me a low dose because I don't need that much of it. In fact don't feel like 20mg a day it's even that much, my brother has been on 60 mg a day when he was younger and weighed almost the same as me but of course if this is going to put my health at a risk then it's not worth it. I'm mostly scared because I wanted to have lasik surgery for my eyes and I don't know how roaccutan will affect my sight and the surgery plans.

Thanks a lot to the people who answered

Edited by mojitoh

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×